| Model Number |
PDP340H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
03/05/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan, ¿ dosage form ¿ suture/solid/parenteral, ¿ strength ¿ = 2360 g/m.Component code: (b)(4) device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a cesarean section on (b)(6) 2023 and suture was used on the fascia of the abdominal wall.Post-op, on (b)(6) 2023, the wound of the abdomen was dehiscent and the intestine protruded, therefore re-operation was performed.During the re-operation, it was found that the suture had been ruptured, and interrupted suture was performed.The surgeon commented that there were no findings suggestive of infection.The ligature points at both ends were not untied, and there is a possibility of rupture of the suture.The surgeon did not grasp the suture with forceps during the surgery.On (b)(6) 2023, the patient was doing well.Current status of the patient was reported as in the hospital.The surgeon opined that because the suture collected from the wound dehiscence was ruptured, there may be some relationship between the product and the event.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/11/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure¿female, other information was unknown.On what tissue was the suture used?¿abdominal fascia what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿not reported.What tissue dehisced?¿fascia how was the suture tied (square knot or multiple knots one end)?¿continuous.What instruments were used in this procedure to handle the suture?¿unknown please describe the appearance of the suture during the second procedure.=>because the suture collected from the wound dehiscence was ruptured, the surgeon thinks there is some relationship between the product and the event.Was the suture found broken during the re-operation?¿yes were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue?¿not reported.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation?¿not reported.Other relevant patient history/concomitant medications?¿unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event?=>because the suture collected from the wound dehiscence was ruptured, the surgeon thinks there is some relationship between the product and the event.What is the patient's current status? good.Lot number? unknown if applicable, will product be returned? if so, please provide the return date and tracking information.=>the device has been received and will be shipped.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received two suture pieces that pertain to the product code pdp340h.During the visual inspection of two suture pieces, body fluids, and a knot were noted in each piece of suture.Also, the ends were cut appear to be by use of surgical instrument; and this is consistently with the removal of the suture from the patient.As per the condition of the returned sample, no additional testing could be performed.The manufacturing records could not be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.